Lexapro and Weight Gain: Are You a Victim?

Lexapro and weight gain problemsWouldn’t it be wonderful if we could switch off the emotion centers of our brain, or rather switch off the capability to feel negative emotions? We would always be happy, even when we are devastated. We would not be able to feel any worry, hatred, sadness, despair, anxiety or nervousness; just a steady state of happiness and contentment. Unfortunately, human beings are made to feel compassion as well as a whole range of negative emotions. This is what makes us human, after all.

However, when we start feeling upset and depressed all the time, it is a clue that there is something seriously wrong with us. This is when most people start taking antidepressants prescribed by their shrink. When you try to get rid of your anxiety using medication, there will be negative consequences as you are forcing the body to change your mind’s chemical composition to suit you.

Lexapro, a popular antidepressant, has been reportedly causing many such negative consequences amongst users. According to experts, this could be a result of all the newfound positivity and happiness induced by the medicine. Lexapro and weight gain are closely linked. We like to eat when we are happy and the induced happiness may cause you to eat more than usual, which could cause weight gain.

According to experts, this could also be because of the medicine causing strong cravings for some fattening comfort foods. There are a number of theories but no clear solution or reason has been found that could be pointed to as the real reason for the weight gain. According to users, they have been experiencing non-stop hunger and cravings that won’t be satisfied, no matter how much a person eats. This nonstop eating is of course the reason behind the weight gain.

Lexapro and weight gain could be caused by the medicine having an effect on the hunger suppression region of the brain, causing it to become underactive and as a result a person never feels full, no matter how much they eat. It could also be because of an increase in the stress hormone in the body of the person using the drug. As a direct response to the stress hormone, known as cortisol, our body starts storing fat instead of using it as fuel. This causes the fat stores to become inaccessible and the person needs to continuously eat in order to get enough energy to take care of the day’s tasks.

Whenever they feel active, they need to eat to build up the energy that would be used for the tasks. This causes a lot of related and unrelated health problems, such as memory loss, brain fogginess, lack of energy and depression.

Lexapro and weight gain are related and as a result, people suffering from depression are warned of the consequences of taking this particular medication in order to combat their anxiety. It is almost like they are exchanging one health problem for another when they start taking Lexapro.